MAUDE Adverse Event Report: PROGAV SYS W/SA 25 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT

PROGAV SYS W/SA 25 A.CONTROL RESERVOIR; HYDROCEPHALUS MANAGEMENT
Model Number FV435T
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This complaint was reopened in reference to (b)(4).Manufacturing site evaluation: manufacturing and quality control data the progav® was manufactured by a qualified employee in january 2016.Deviations during assembly did not occur.The valve was sterilized by miethke and released for shipment after final inspection.The progav® has a normal pressure range of 0 to 20 cmh2o.The shunt system was inspected as article fv435t.All parameters have been inspected and approved during the manufacturing process.All parameters have been assessed as meeting specifications.Device examination: the progav® was returned dry in the provided returnkit (not submersed in liquid as suggested).Visual inspection: scratches and a deformation of the outer housing of the valve were observed through the visual inspection.The progav® valve housing was subsequently measured which confirmed the presence of a deformation.Permeability test: a permeability test has shown that the valve was permeable with difficulty.Adjustment test: the progav® was tested and was not adjustable throughout the normal range.Braking force and brake function test: the brake functionality test has shown that the brake function was not operational.The rotor no longer performed as intended.Result: it should be noted that the valve was received dry (i.E.Not submersed in liquid as recommended).The investigation of dry items was not significant due to the affect dry deposits of liquor and blood can have on product performance.A visual inspection of the progav valve was performed.Scratches and a deformation of the outer housing of the valve were observed.Next, the valve permeability was tested, which revealed that the valve was permeable with difficulty.Additionally, the valve was not able to be adjusted and the brake function did not operate as intended.Finally, the valve was dismantled.A build-up of a substance (likely protein) was observed inside the valve.Based on the investigation, the brake function of the valve was found to not be operational.Significant outside pressure, for example, by too much force from the prosa adjustment tool or by a fall or impact to the head of the patient, can compromise the integrity of the valve.Manufacturing defects at the time of release have been excluded.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).No further regulatory actions are required.
 
Event or Problem Description
It was reported to miethke that a progav sys w/sa 25 a.Control reservoir (part # fv435t) was implanted during a procedure performed on an unknown date.According to the complainant, a valve was explanted and returned for evaluation.No further information was provided.The patient underwent a revision procedure on an unknown date.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.

Brand Name
PROGAV SYS W/SA 25 A.CONTROL RESERVOIR
Common Device Name
HYDROCEPHALUS MANAGEMENT
MDR Report Key12746655
Report Number3004721439-2021-00734
Device Sequence Number17263389
Product Code JXG
UDI-Device Identifier04041906132477
UDI-Public4041906132477
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberFV435T
Device Catalogue NumberFV435T
Device Lot Number20028930
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2017
Initial Report FDA Received Date11/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age35 YR